Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 15, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Apr 21, 2011, 2:03 PM MDT for Flathead County, Lake County, Montana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 2:03 PM MDT (20:03 UTC)
- Expired
- Apr 22, 2011, 8:16 AM MDT
- In force
- 18 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWUS45 KMSO 212003 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 203 PM MDT THU APR 21 2011 MTZ002-220400- /O.UPG.KMSO.WW.Y.0046.000000T0000Z-110422T1200Z/ /O.NEW.KMSO.WS.W.0015.110421T2003Z-110422T1800Z/ WEST GLACIER REGION- 203 PM MDT THU APR 21 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT FRIDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 3500 FEET...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: SNOW WILL BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT TONIGHT ACROSS THE WEST GLACIER REGION...ESPECIALLY OVER THE HIGHER TERRAIN. AT ELEVATIONS BELOW 3500 FEET...SNOWFALL WILL BE MELTING...THEN START TO ACCUMULATE SHORTLY AFTER DARK ONCE THE TEMPERATURES BEGIN TO COOL. SNOW COVERED ROADWAYS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY OVER MARIAS PASS. * SNOW ACCUMULATIONS: ABOVE 3500 FEET...4 TO 8 INCHES INCHES WITH UP TO 12 INCHES OVER MARIAS PASS BY NOON FRIDAY. ELEVATIONS BELOW 3500 FEET...3 TO 6 INCHES ARE EXPECTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-003-220400- /O.EXA.KMSO.WW.Y.0046.110422T0600Z-110422T1800Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 203 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BE DEVELOPING OVERNIGHT AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE AREA. SNOW LEVELS WILL BE LOWERING TO THE VALLEY FLOOR LATER THIS EVENING...WITH SNOW BEGINNING TO ACCUMULATE AFTER MIDNIGHT ONCE TEMPERATURES HAVE COOLED SUFFICIENTLY. SNOW WILL BE COLLECTING ON ROADS BY EARLY FRIDAY MORNING MAKING THE MORNING COMMUTE RATHER SLICK WITH SLUSHY WET SNOW. * SNOW ACCUMULATIONS: 2 TO 4 INCHES BY NOON FRIDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 EUREKA TO WHITEFISH... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ043-220400- /O.EXA.KMSO.WW.Y.0046.110422T0600Z-110422T1800Z/ POTOMAC/SEELEY LAKE REGION- 203 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR HIGHWAY 83 SEELEY LAKE TO CONDON...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BE DEVELOPING OVERNIGHT AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE AREA. SNOW LEVELS WILL BE LOWERING TO THE VALLEY FLOOR LATER THIS EVENING...WITH SNOW BEGINNING TO ACCUMULATE AFTER MIDNIGHT ONCE TEMPERATURES HAVE COOLED SUFFICIENTLY. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT THROUGH THE MORNING HOURS. * SNOW ACCUMULATIONS: 2 TO 4 INCHES BY NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-220400- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 103 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AS A COLD UPPER LOW SYSTEM MOVES INTO THE REGION. SNOW LEVELS WILL BE LOWERING TO ABOUT 2500 FEET. SOME MELTING OF SNOW ON ROADWAYS IS EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. AS NIGHT FALLS AND TEMPERATURES COOL THIS EVENING...SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER LOLO PASS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER LOLO PASS BY LATE FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$ IDZ007-220400- /O.CON.KMSO.WW.Y.0046.110422T0600Z-110422T1800Z/ OROFINO/GRANGEVILLE REGION- 103 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. * IMPACTS/TIMING: A LIGHT RAIN SNOW MIX WILL CHANGE TO ALL SNOW OVERNIGHT AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE AREA. SOME MELTING OF SNOW ON ROADWAYS IS EXPECTED DURING THE REMAINDER OF THE AFTERNOON. AS NIGHT FALLS AND TEMPERATURES COOL THIS EVENING...SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT ABOVE 3000 FEET THROUGH FRIDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 5 INCHES BY LATE FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY $$ MTZ006-220400- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 203 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE REGION. SOME MELTING OF SNOW ON ROADWAYS IS EXPECTED DURING THE DAYLIGHT HOURS. AS NIGHT FALLS AND TEMPERATURES COOL THIS EVENING...SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER THE MOUNTAIN PASSES BY MIDDAY FRIDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ IDZ010-220400- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1200Z/ EASTERN LEMHI COUNTY- 203 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE REGION. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY OVER LOST TRAIL AND BANNOCK PASSES. * SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER THE MOUNTAIN PASSES BY EARLY FRIDAY MORNING. MINOR SNOW ACCUMULATION ARE EXPECTED AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS $$ IDZ008-220400- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 103 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY FOR WHITE BIRD GRADE... A WINTER WEATHER ADVISORY FOR WHITE BIRD GRADE REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AS A COLD UPPER LOW SYSTEM PASSES THROUGH THE REGION. SOME MELTING OF SNOW ON ROADWAYS IS EXPECTED DURING THE DAYLIGHT HOURS. AS NIGHT FALLS AND TEMPERATURES COOL THIS EVENING...SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER WHITE BIRD GRADE. * SNOW ACCUMULATIONS: 2 TO 5 INCHES BY LATE FRIDAY MORNING. && $$ MTZ004-220400- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1200Z/ LOWER CLARK FORK REGION- 203 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AS A COLD UPPER LOW SYSTEM MOVES ACROSS THE REGION. SOME MELTING OF SNOW ON ROADWAYS IS EXPECTED DURING THE DAYLIGHT HOURS. AS NIGHT FALLS AND TEMPERATURES COOL THIS EVENING...SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER LOOKOUT PASS. * SNOW ACCUMULATIONS: 4 TO 7 INCHES BY EARLY FRIDAY MORNING. && $$
3 follow-up statements
176 WWUS45 KMSO 220352 AAA WSWMSO URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 952 PM MDT THU APR 21 2011 IDZ008-220500- /O.CAN.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 852 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IDZ007-220500- /O.CAN.KMSO.WW.Y.0046.110422T0600Z-110422T1800Z/ OROFINO/GRANGEVILLE REGION- 852 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MTZ002-221200- /O.CON.KMSO.WS.W.0015.000000T0000Z-110422T1800Z/ WEST GLACIER REGION- 952 PM MDT THU APR 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: SNOW WILL BECOME MODERATE TO HEAVY AT TIMES ACROSS THE WEST GLACIER REGION...ESPECIALLY OVER THE HIGHER TERRAIN. SNOW COVERED ROADWAYS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY OVER MARIAS PASS. * SNOW ACCUMULATIONS: ABOVE 3500 FEET...4 TO 8 INCHES INCHES WITH UP TO 12 INCHES OVER MARIAS PASS. ELEVATIONS BELOW 3500 FEET...3 TO 6 INCHES ARE EXPECTED. && $$ MTZ004-221200- /O.EXT.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ LOWER CLARK FORK REGION- 952 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT FRIDAY FOR I-90 LOOKOUT PASS TO HAUGAN... THE WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN IS NOW IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH FRIDAY MORNING. SNOW WILL CONTINUE TO MAKE TRAVEL DIFFICULT...ESPECIALLY OVER LOOKOUT PASS. * SNOW ACCUMULATIONS: 4 TO 7 INCHES. && $$ MTZ043-221200- /O.EXT.KMSO.WW.Y.0046.110422T1200Z-110422T1800Z/ POTOMAC/SEELEY LAKE REGION- 952 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO NOON MDT FRIDAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... THE WINTER WEATHER ADVISORY FOR HIGHWAY 83 SEELEY LAKE TO CONDON IS NOW IN EFFECT FROM 6 AM TO NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP EARLY FRIDAY AND WILL CONTINUE INTO THE AFTERNOON. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT FRIDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES. $$ MTZ001-003-221200- /O.CON.KMSO.WW.Y.0046.110422T0600Z-110422T1800Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 952 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH FRIDAY MORNING. SNOW WILL BE COLLECTING ON ROADS BY EARLY FRIDAY MORNING MAKING THE MORNING COMMUTE RATHER SLICK WITH SLUSHY WET SNOW. * SNOW ACCUMULATIONS: 2 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 EUREKA TO WHITEFISH... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ IDZ005-006-221200- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 852 PM PDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH FRIDAY MORNING. SNOW LEVELS HAVE LOWERED TO ABOUT 2500 FEET WITH ACCUMULATIONS EXPECTED ABOVE 3000 FEET. SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER LOLO PASS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER LOLO PASS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$ MTZ006-221200- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 952 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL REDEVELOP OVERNIGHT AND CONTINUE THROUGH FRIDAY MORNING. SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER THE MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ IDZ010-221200- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1200Z/ EASTERN LEMHI COUNTY- 952 PM MDT THU APR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE INTO FRIDAY MORNING. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY OVER LOST TRAIL AND BANNOCK PASSES. * SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER THE MOUNTAIN PASSES BY EARLY FRIDAY MORNING. MINOR SNOW ACCUMULATION ARE EXPECTED AT LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS $$
647 WWUS45 KMSO 221036 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 436 AM MDT FRI APR 22 2011 MTZ001-003-221145- /O.CAN.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 436 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WINTER WEATHER ADVISORY. SNOWFALL HAS TAPERED OFF THIS MORNING. A FEW SNOW SHOWERS MAY PRODUCE A QUICK DUSTING OF SNOW WILL CONTINUE TO TAPER OFF THIS MORNING BUT WIDESPREAD SNOW IS NOT EXPECTED THUS THE WINTER WEATHER ADVISORY WILL BE CANCELLED. $$ IDZ010-221145- /O.CAN.KMSO.WW.Y.0046.000000T0000Z-110422T1200Z/ EASTERN LEMHI COUNTY- 436 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL IS EXPECTED TO TAPER OFF EARLY THIS MORNING. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED THE REST OF THE MORNING THUS THE CANCELLATION OF THE WINTER WEATHER ADVISORY. $$ MTZ002-221800- /O.CON.KMSO.WS.W.0015.000000T0000Z-110422T1800Z/ WEST GLACIER REGION- 436 AM MDT FRI APR 22 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: SNOW WILL BECOME MODERATE TO HEAVY AT TIMES ACROSS THE WEST GLACIER REGION...ESPECIALLY OVER THE HIGHER TERRAIN. SNOW COVERED ROADWAYS WILL MAKE TRAVEL HAZARDOUS... ESPECIALLY OVER MARIAS PASS. * SNOW ACCUMULATIONS: ABOVE 3500 FEET...4 TO 8 INCHES INCHES WITH UP TO 12 INCHES OVER MARIAS PASS. ELEVATIONS BELOW 3500 FEET... 3 TO 6 INCHES ARE EXPECTED. && $$ IDZ005-006-221800- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 336 AM PDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS MORNING. SNOW LEVELS HAVE LOWERED TO ABOUT 2500 FEET WITH ACCUMULATIONS EXPECTED ABOVE 3000 FEET. SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT... ESPECIALLY OVER LOLO PASS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER LOLO PASS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$ MTZ006-221800- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 436 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY ABOVE 4000 FEET... A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THIS MORNING. SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT...ESPECIALLY OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES...WITH UP TO 7 INCHES OVER THE MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ MTZ004-221800- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ LOWER CLARK FORK REGION- 436 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER WEATHER ADVISORY FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH FRIDAY MORNING. SNOW WILL CONTINUE TO MAKE TRAVEL DIFFICULT... ESPECIALLY OVER LOOKOUT PASS. * SNOW ACCUMULATIONS: 4 TO 7 INCHES. && $$ MTZ043-221800- /O.CON.KMSO.WW.Y.0046.110422T1200Z-110422T1800Z/ POTOMAC/SEELEY LAKE REGION- 436 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... A WINTER WEATHER ADVISORY FOR HIGHWAY 83 SEELEY LAKE TO CONDON REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP EARLY THIS MORNING AND WILL CONTINUE INTO THE AFTERNOON. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT FRIDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES. $$
828 WWUS45 KMSO 221416 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 816 AM MDT FRI APR 22 2011 MTZ002-221530- /O.CAN.KMSO.WS.W.0015.000000T0000Z-110422T1800Z/ WEST GLACIER REGION- 816 AM MDT FRI APR 22 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS. $$ IDZ005-MTZ004-221530- /O.CAN.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION- 816 AM MDT FRI APR 22 2011 /716 AM PDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS. $$ IDZ006-MTZ006-221800- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 816 AM MDT FRI APR 22 2011 /716 AM PDT FRI APR 22 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY FOR LOLO PASS... A WINTER WEATHER ADVISORY FOR LOLO PASS REMAINS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY. * IMPACTS/TIMING: LIGHT SNOW WILL CONTINUE THROUGH THIS MORNING. SNOW WILL BE COLLECTING ON ROADS MAKING TRAVEL DIFFICULT OVER LOLO PASS. * SNOW ACCUMULATIONS: ADDITIONAL 1 TO 2 INCHES THIS MORNING. $$ MTZ043-221800- /O.CON.KMSO.WW.Y.0046.000000T0000Z-110422T1800Z/ POTOMAC/SEELEY LAKE REGION- 816 AM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR HIGHWAY 83 SEELEY LAKE TO CONDON... A WINTER WEATHER ADVISORY FOR HIGHWAY 83 SEELEY LAKE TO CONDON REMAINS IN EFFECT UNTIL NOON MDT TODAY. * IMPACTS/TIMING: LIGHT SNOW WILL CONTINUE THROUGH THE MORNING... TAPERING OFF TO SCATTERED SHOWERS THIS AFTERNOON. SNOW COVERED ROADWAYS WILL MAKE TRAVEL DIFFICULT. * SNOW ACCUMULATIONS: 1 TO 2 INCHES THIS MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 21, 4:32 AM MDT, 9 hours 31 minutes earlier.
Area forecast discussion, Apr 21, 4:32 AM MDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
432 AM MDT THU APR 21 2011
...COLD WITH ACCUMULATING SNOWS OVER THE MOUNTAIN PASSES TODAY
THROUGH FRIDAY MORNING...
.DISCUSSION...A VERY STRONG CLOSED LOW PRESSURE SYSTEM NOW OVER
NORTHWEST WASHINGTON WILL SLOWLY MOVE ACROSS THE NORTHERN ROCKIES
TODAY THROUGH FRIDAY. THIS LOW WILL TAP INTO ABUNDANT MOISTURE
NOW IN PLACE OVER SOUTHERN OREGON. THE CLOSED LOW WILL TRACK OVER
CENTRAL IDAHO INTO SOUTHWEST MONTANA. THE CLOSED NATURE OF THIS
LOW WILL ENHANCE LIFT AND INSTABILITY AND WRAP AROUND MOISTURE.
THIS COMBINED WITH THE SLOW PROGRESS THROUGH THE REGION WILL
PRODUCE SIGNIFICANT ACCUMULATING SNOWS IN THE MOUNTAINS...ESPECIALLY
FOR THE END OF APRIL. TRAVEL OVER THE PASSES WILL BE IMPACTED AND
BECOME DIFFICULT AT TIMES. WINTER WEATHER ADVISORIES REMAIN IN
EFFECT. THIS IS A COLD SYSTEM. SNOW LEVELS WILL DROP TO THE VALLEY
FLOORS. WRAP AROUND MOISTURE FROM THIS LOW MAY ALSO PRODUCE
ACCUMULATING SNOWS IN SOME VALLEYS AS SNOW LEVELS DROP TO THE
VALLEY FLOORS. THE MOST FAVORED AREAS FOR THE MOST ACCUMULATING
SNOWS DEPENDS WHERE THE 700 MB LOW DEVELOPS AND TRACKS. CURRENTLY
MODELS SHOW THE LOW TRACKING THROUGH SOUTHWEST MONTANA WHICH WOULD
BE FAVORABLE FOR VALLEY SNOWS IN THE BUTTE REGION AND NORTH ALONG
THE CONTINENTAL DIVIDE UP TOWARD ESSEX AND INTO GLACIER NATIONAL
PARK. STAY TUNED FOR FURTHER UPDATES.
FRIDAY AFTERNOON...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE WITH A COLD
POOL OF AIR ALOFT. SNOW SHOWERS ARE EXPECTED WITH SOME SHOWERS PRETTY
INTENSE.
A RIDGE OF HIGH PRESSURE WILL BUILD BACK OVER THE NORTHERN ROCKIES
FOR SATURDAY. SATURDAY APPEARS TO BE FAIRLY CLEAR WITH
TEMPERATURES TRYING TO REACH NORMAL VALUES. THE RIDGE WILL BE
SHORT LIVED AS ANOTHER COLD FRONT WILL SWING THROUGH THE NORTHERN
ROCKIES ON SUNDAY CAUSING WIDESPREAD PRECIPITATION. THE MODELS CONTINUE TO
STRUGGLE WITH THE TIMING OF THIS FRONT. THE BLEND OF THE SOLUTIONS
HAVE THE TIMING OF THE FRONT COMING THROUGH THE NORTHERN ROCKIES
DURING THE DAY ON SUNDAY. THE TIMING OF THE FRONT WILL ALLOW
TEMPERATURES TO SPIKE...BUT THE HIGH TEMPERATURES ARE EXPECTED TO
BE SHORT LIVED. ALSO BEHIND THE FRONT GUSTY WESTERLY WINDS SHOULD
CAUSE BREEZY CONDITIONS DURING THE AFTERNOON. AFTER THIS FRONT THE
REGION APPEARS TO REMAIN UNDER A MOIST WESTERLY FLOW PATTERN
THROUGH THE MIDDLE OF THE WEEK WITH TEMPERATURES REMAINING BELOW AVERAGE.
&&
.AVIATION...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN
ROCKIES THIS AFTERNOON THROUGH FRIDAY. SNOW LEVELS WILL FALL TO
THE VALLEY FLOOR. IT APPEARS KBTM WILL BE THE MOST AFFECTED
TERMINAL WITH THE BEST POTENTIAL FOR ACCUMULATING SNOW THIS
EVENING. KMSO...KGPI AND KSMN CAN ALSO EXPECT SNOW SHOWERS.
CEILINGS WILL LOWER AND VISIBILITIES WILL BE POOR AT TIMES DURING
SNOW SHOWERS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY ABOVE 4000 FEET
FOR THE WEST GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL NOON MDT FRIDAY ABOVE 4000 FEET
FOR THE BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY FOR I-90 LOOKOUT
PASS TO HAUGAN.
ID... WINTER WEATHER ADVISORY UNTIL 11 AM PDT FRIDAY FOR WHITE BIRD
GRADE.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
FRIDAY ABOVE 3000 FEET FOR THE OROFINO/GRANGEVILLE REGION.
WINTER WEATHER ADVISORY UNTIL 6 AM MDT FRIDAY ABOVE 6000 FEET
FOR THE EASTERN LEMHI COUNTY.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET
FOR THE SOUTHERN CLEARWATER MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET
FOR THE NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPNNearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.